Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 7, 2006, 5:07 AM EDT for 6 counties in Florida. It took effect at May 7, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2006, 5:07 AM EDT (09:07 UTC)
- In effect from
- May 7, 2006, 1:00 PM EDT
- Expired
- May 7, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070907 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 507 AM EDT SUN MAY 7 2006 FLZ053-058-072115- /O.UPG.KMLB.FW.A.0047.060507T1700Z-060507T2300Z/ /O.NEW.KMLB.FW.W.0056.060507T1700Z-060507T2300Z/ OSCEOLA-OKEECHOBEE- 507 AM EDT SUN MAY 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ041-044>046-141-144-147-072115- /O.NEW.KMLB.FW.W.0056.060507T1700Z-060507T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 507 AM EDT SUN MAY 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
1 follow-up statement
000 WWUS82 KMLB 071858 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT SUN MAY 7 2006 FLZ041-044>046-053-058-141-144-147-072300- /O.CON.KMLB.FW.W.0056.000000T0000Z-060507T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 258 PM EDT SUN MAY 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ONCE AGAIN ACROSS THE WARNING AREA SUNDAY AFTERNOON. SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE 30S ARE LIKELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 4:30 AM EDT, 37 minutes earlier.
Area forecast discussion, May 7, 4:30 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 430 AM EDT SUN MAY 7 2006 .DISCUSSION... TODAY...OFFSHORE FLOW CONTINUES TODAY AS YET ANOTHER IN A SERIES OF SFC LOWS MOVES EAST ACROSS THE SE U.S. REACHING THE CAROLINA COAST TONIGHT. EAST COAST SEA BREEZE WILL DEVELOP AND PUSH SLOWLY INLAND...FIRST ALONG THE TREASURE COAST OF MARTIN/ST LUCIE COUNTIES AROUND 1 PM...THEN NORTHWARD TO VOLUSIA COUNTY BY LATE AFTN. BOUNDARY THAT DROPPED SOUTHWARD INTO VOLUSIA COUNTY YESTERDAY HAS DISSIPATED ALG WITH THE MOISTURE BAND ASSOCD WITH IT SO RAIN CHANCES ARE VERY LOW TODAY (10% FAR NORTH...5% ELSEWHERE) AND WILL NOT MENTION IN FORECAST. MAX TEMPS WILL AGAIN REACH LOWER 90S JUST ABOUT EVERYWHERE. SOUTHERN COASTAL SECTIONS MAY SEE HIGHS A DEGREE OR TWO LOWER DUE TO EARLIER ONSET OF SEA BREEZE. MON-SAT... COLD FRONT SAGGING INTO THE DEEP SOUTH WILL STALL INITIALLY AS IT ENCOUNTERS SHALLOW ANTICYCLONIC FLOW OVER THE NRN BAHAMAS/SRN FL PENINSULA. MEANWHILE...A STRENGTHENING H30-H20 JET MAX ALONG THE U.S./MEXICO BORDER WILL SPIN UP A NEW LOW PRESSURE CENTER ALONG THE FRONT OVER THE GULF COAST STATES. THE NEW STORM SYSTEM WILL DEVELOP ON THE SOUTH SIDE OF A LARGE CONTINENTAL RIDGE THAT CURRENTLY EXTENDS FROM THE SRN PLAINS TO THE GREAT LAKES. WITH NO ESCAPE ROUTE TO THE NE...THE STORM TRACK WILL BE FAR ENOUGH TO THE SOUTH TO ALLOW A TRAILING COLD FRONT TO PUSH INTO N FL BY DAYBREAK MONDAY... GIVING THE STATE THE HIGHEST RAIN CHANCES IN THE LAST SEVERAL DAYS. SHORT TERM GUIDANCE HAS STRENGTHENED THE H85-H50 CIRCULATION ASSOCD WITH THE ATLC RIDGE...WHICH IN TURN SLOWS THE PROGRESS OF THE FRONT...GFS STALLS AND WASHES IT OUT OVER THE S PENINSULA BY 00Z WED. THE SLOWER PASSAGE WOULD ALLOW MORE TIME FOR MOISTURE TO POOL WITHIN THE TROF...AS WELL AS INCREASE THE PENINSULAS EXPOSURE TIME TO THE EFFECTS OF THE FRONT. INDEED...NAM/GFS MOS GUIDANCE HAS INCREASED POPS TO 30-50% ACROSS MOST OF THE CWA...THOUGH TIMING DIFFERENCES STILL REMAIN BETWEEN THE FASTER GFS AND THE SLOWER NAM. AT ANY RATE...WITH THE ATLC RIDGE SUPPRESSED AS FAR SOUTH AS IT IS...AND WITH THE DEVELOPING LOW POSSESSING STRONG JET SUPPORT...A RAIN EVENT FOR THE MON-TUE TIME FRAME IS LOOKING MORE LIKELY. WILL INCREASE MON POPS ACROSS THE CWA...50% NRN COUNTIES TAPERING TO 20% SRN COUNTIES...PRECIP TO LINGER INTO MON NIGHT AS THE INITIAL MOISTURE SURGE PUSHES INTO THE ATLC. STEADY SWRLY FLOW WILL PRODUCE ABV CLIMO TEMPS OVER THE INTERIOR...WINDSHIFT WITH THE FROPA DURING THE DAY TUE SHOULD KEEP COASTAL AFTN MAXES A LITTLE CLOSER TO CLIMO. MID RANGE MODELS INDICATE THE CONTINENTAL RIDGE STALLING OVER THE EASTERN SEABOARD...ALBEIT FURTHER N THAN PREVIOUSLY ADVERTISED. GFS BUILDS THE AFOREMENTIONED CONTINENTAL RIDGE TOWARD THE CANADIAN MARITIMES FASTER THAN THE PREVIOUS RUNS...SETTING UP A REX BLOCK AS EARLY AS 12Z TUE WHILE A NEW STORM SYSTEM TAKES SHAPE OVER THE CENTRAL/NRN PLAINS. THIS WOULD ALLOW THE ATLC RIDGE TO REBUILD OVER THE FL PENINSULA FASTER THAN PREVIOUSLY FCSTS INDICATED. THE RESULTING S/WRLY FLOW WOULD KEEP TEMPS AOA CLIMO WHILE LINGERING LOW LVL MOISTURE WOULD PROVIDE FUEL FOR LOW END POPS THRU THE LATTER HALF OF THE WEEK. && .MARINE...OFFSHORE FLOW THIS MORNING WILL TURN ONSHORE THIS AFTERNOON FIRST ALG THE TREASURE COAST THEN WORKING ITS WAY ON UP THE COASTLINE...REACHING VOLUSIA COUNTY LAST. THE SEA BREEZE TODAY WILL BE RATHER STRONG...15 KNOTS OUT OF THE SOUTHEAST. EXPECT A NOCTURNAL WIND SURGE TO DEVELOP OUT OF THE SOUTH...AROUND 20 KNOTS...JUST PRIOR TO SUNSET AND LASTING TIL MIDNIGHT OR SO. THE STRONGER WINDS WILL BE MAINLY OFFSHORE. S/SWRLY FLOW THRU MON WILL VEER TO THE NE BY LATE TUE AS THE RIDGE BEHIND THE DEVELOPING STORM SYSTEM SYSTEM PUSHES OFF THE SOUTHEAST COAST. WINDS/SEAS NOT EXPECTED TO REACH SCA LEVELS...SWELL NOT AS MUCH OF A FACTOR ATTM AS THE SYSTEM IS FORECAST TO BECOME STATIONARY FURTHER TO THE N THAN PREVIOUSLY INDICATED. && .AVIATION...VFR. && .FIRE WEATHER...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING AND EXPANDED IT NORTHWARD...WITH SOME RELUCTANCE. STILL THINK SOUTHERN INTERIOR COUNTIES HAVE THE BETTER SHOT AT LOW RH DURATIONS BUT WINDS LOOK TO BE A FACTOR ACROSS NORTHERN SECTIONS SO MAY NOT NEED 4 HOURS THERE TO ACHIEVE RFW CONDS. ALSO...15 CLOUD TO GROUND LIGHTNING STRIKES OCCURRED IN VOLUSIA COUNTY YESTERDAY...ANY ONE OF WHICH MAY HAVE SPARKED ADDITIONAL FIRES. SEA BREEZE WILL DEVELOP A LITTLE EARLIER THAN YESTERDAY AND PROGRESS A BIT FARTHER INLAND... WHICH SHOULD LIMIT DURATION OF LOW RH VALUES SOUTH OF THE CAPE. NOT MANY FIRE WX ISSUES FOR THE REMAINDER OF THE WEEK. MOISTURE POOLING AROUND THE APPROACHING FRONT WILL HAVE A DIFFICULT TIME SWEEPING OUT THE STATE AS THE PARENT LOW PULLS UP THE ERN SEABOARD AND STALLS. AS THE SECOND STORM SYSTEM BECOMES FULLY DEVELOPED... SFC/LOW LVL WINDS WILL SHIFT TO THE S/SW...ONLY BY THEN MEAN RH LVLS OVER THE NW CARIB/SE GOMEX ARE EXPECTED TO CLIMB HIGH ENOUGH TO PREVENT DEWPOINTS FROM CRASHING. && .CLIMATE...RECORD HIGHS FOR TODAY: DAYTONA BEACH 93 (1952) ORLANDO 94 (1975) MELBOURNE 91 (1980) VERO BEACH 93 (1947) && .PRELIMINARY POINT TEMPS/POPS... DAB 91 66 88 67 / 10 10 50 30 MCO 92 68 89 68 / 10 10 50 20 MLB 91 68 88 67 / 10 10 30 30 VRB 90 66 86 67 / 10 0 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING 1PM-7PM TODAY LAKE...NORTHERN BREVARD... OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE AND VOLUSIA COUNTIES. && SHORT TERM...KELLY LONG TERM....BRAGAW
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.